Thunderstorm Wind, Palm Beach
- When
- June 6, 12:20 PM EST
- Where
- Palm Beach County, Boca Raton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 26.350, -80.083
Severe thunderstorm winds caused minor roof damage to a house and uprooted several Ficus trees. Large hail broke several house windows.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Severe thunderstorm winds caused minor roof damage to a house and uprooted several Ficus trees. Large hail broke several house windows.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 6, 9:15 AM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1015 AM EDT SUN JUN 6 2004 .UPDATE...UPDATED ZONE FORECAST TO INDICATE A FEW STORMS MAY BE STRONG THIS AFTERNOON WITH STRONG GUSTY WINDS...BUT ESPECIALLY LOCALLY HEAVY DOWNPOURS. 12Z SOUNDING INDICATED A MEAN STEERING FLOW OF ONLY 3 KTS WITH A CALCULATED STORM MOTION OF ONLY 2 KTS. SO HOWEVER MANY STORMS DEVELOP AND WHEREVER THEY DO...THEY WILL BARELY MOVE. OTHER PARAMETERS INDICATE A CHANCE FOR WET MICROBURSTS ALSO THIS AFTERNOON. THE MOVEMENT OF THE STORMS IS EXPECTED TO BE MORE EASTWARD TODAY...SO EVEN MIAMI-DADE COULD SEE MORE ACTIVITY THAT IN THE PREVIOUS DAYS. && GARCIA
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 430 AM EDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ068-072-074-062200- BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN- 430 AM EDT SUN JUN 6 2004 .DAY ONE...TODAY ...STRONG THUNDERSTORMS POSSIBLE INLAND WITH A MODERATE RISK OF LIGHTNING... ...MODERATE RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS... AN UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD TO STRONG THUNDERSTORMS MAINLY INLAND FROM THE COAST THIS AFTERNOON. THESE THUNDERSTORMS WILL MOVE NORTH TO NORTHEAST AND AFFECT MAINLY THE INTERIOR AND NORTHEAST PORTIONS OF THE AREA. LOCALLY HEAVY RAINS WITH GUSTY WINDS AND POSSIBLE SMALL HAIL CAN BE EXPECTED. LIGHTNING WILL BE FREQUENT AT TIMES. THOSE SPENDING TIME OUTDOORS SHOULD SEEK SHELTER IF A THUNDERSTORM APPROACHES THIS AFTERNOON. IN THE ADJACENT COASTAL WATERS...THERE IS A MODERATE RISK OF WATERSPOUTS DEVELOPING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MODAY THROUGH SATURDAY THUNDERSTORMS CAN BE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING STRIKES THE MAIN WEATHER HAZARD. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FLZ063-066-067-069>071-073-075-062200- EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 430 AM EDT SUN JUN 6 2004 .DAY ONE...TODAY ...STRONG THUNDERSTORMS THIS AFTERNOON WITH A MODERATE RISK OF LIGHTNING... A WEAK UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD TO THE DEVELOPMENT OF STRONG THUNDERSTORMS THIS AFTERNOON MAINLY IN THE INTERIOR OF SOUTH FLORIDA. FREQUENT LIGHTNING WILL BE THE MAIN HAZARD BUT LOCALLY HEAVY RAINS MAY OCCUR ALONG WITH POSSIBLE SMALL HAIL. THOSE SPENDING TIME OUTDOORS TODAY SHOULD SEEK SHELTER IF THUNDERSTORMS APPROACH. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM ACTIVITY CAN BE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING THE MAIN WEATHER HAZARD. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1246 PM EDT SUN JUN 6 2004 FLZ072-061715- BROWARD METROPOLITAN- 1246 PM EDT SUN JUN 6 2004 AT 146 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER THE LOXAHATCHEE WILDLIFE REFUGE MOVING SOUTH AT 10 MPH. THIS STORMS WILL AFFECT THE CITIES OF PARKLAND...CORAL SPRINGS...MARGATE AND COCONUT CREEK THROUGH 215 PM. VERY HEAVY DOWNPOURS...WIND GUSTS TO 40 MPH AND NUMEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER.
The Miami radar (KAMX), 89 km away, was scanning. The volume nearest the first event began at 17:17 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407063, 5407064.